Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 111, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 22, 2011, 10:47 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 10:47 AM EST (15:47 UTC)
- Expired
- Nov 23, 2011, 3:53 AM EST
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
759 WHUS73 KAPX 221547 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1047 AM EST TUE NOV 22 2011 LHZ347>349-230000- /O.NEW.KAPX.SC.Y.0111.111122T1547Z-111123T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1047 AM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
969 WHUS73 KAPX 222105 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EST TUE NOV 22 2011 LHZ347>349-230515- /O.EXT.KAPX.SC.Y.0111.000000T0000Z-111123T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 405 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
313 WHUS73 KAPX 230232 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 932 PM EST TUE NOV 22 2011 LHZ347>349-231000- /O.CON.KAPX.SC.Y.0111.000000T0000Z-111123T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 932 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
837 WHUS73 KAPX 230853 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EST WED NOV 23 2011 LHZ347>349-231000- /O.CAN.KAPX.SC.Y.0111.000000T0000Z-111123T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 353 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-342-344>346-231700- /O.NEW.KAPX.SC.Y.0112.111123T2200Z-111124T1500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 353 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 7:21 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 22, 7:21 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 721 AM EST TUE NOV 22 2011 .SYNOPSIS.../ISSUED AT 332 AM/ LOW PRESSURE WILL PASS NEAR LAKE ERIE THIS EVENING...BRINGING RAIN TO SOUTHERN LOWER MICHIGAN...BUT MOST OF THE RAIN WILL STAY TO OUR SOUTH. DRY AND INCREASINGLY MILD WEATHER WILL DEVELOP LATE THIS WEEK...AS HIGH PRESSURE BUILDS BACK ACROSS THE NORTH WOODS. MSB/JZ && .SHORT TERM.../ISSUED AT 332 AM/...TODAY TODAY...FOR THE FIRST HALF OF THE DAY, THE HIGH PRESSURE STILL MAINTAINS CONTROL, AND PUTS ENOUGH DRY AIR INTO THE FORECAST AREA, TO KEEP THE RAIN AT BAY. HOWEVER, DURING THE AFTERNOON LOOKS LIKE SFC LOW TRACK THROUGH THE CENTRAL OHIO. THE MODELS HAVE BEEN BACK AND FORTH ON WHETHER THE RAIN WOULD GET INTO GLADWIN AND ARENAC COUNTIES. TODAY, WITH THE CONSENSUS OF THE MODELS TO TRACK THE LOW THROUGH OHIO, THE IT LOOKS LIKE THE RAIN WILL BARELY GET INTO THE REGION AS THE NORTHEAST FLOW FROM THE SFC LOW AND THE SFC HIGH IN QUEBEC WILL PUSH ENOUGH LOW LEVEL DRY AIR IN TO THE REGION TO GIVE US A SLIGHT CHANCE OF RAIN, AND PROBABLY NOTHING MORE THAN SPRINKLES. JSL && .LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND TONIGHT...THE SCENARIO FROM THE AFTERNOON CONTINUES INTO THE EVENING AS THE LOW TRACKS INTO CENTRAL PENNSYLVANIA. WITH THE 500 MB WAVE THAT SUPPORTS THE SFC LOW MOVES TO THE WESTERN PA, HEIGHTS QUICKLY BUILD OVER THE FORECAST AREA PUSHING DRY AIR (700-500 MB LAYER RH <20%) IN ALOFT. THE MODEL SOUNDINGS SHOW A DRY LOW LEVEL, AROUND 00Z AND THEN THE UPPER LEVELS DRY QUICKLY. WEDNESDAY/WEDNESDAY NIGHT...HIGH PRESSURE BUILDS INTO THE REGION AND WITH THE SFC HIGH CENTERED IN THE KENTUCKY RIVER VALLEY, WE WILL BE IN GOOD RETURN FLOW. SO THE TEMPERATURES ARE EXPECTED TO WARM INTO THE 40S. LOOKING AT THE 850 MB TEMPERATURES ONE WOULD THINK THAT WE COULD GET INTO THE 50S, BUT AT THIS POINT THE INVERSION WILL BE FAIRLY STRONG AS MOST OF THE WARMING OCCURS IN THE MID-LEVELS. SO NO REALLY CHANCE TO MIX HIGH ENOUGH TO GET INTO THE 50S, YET. OVERNIGHT REMAINS DRY AND MILD. THANKSGIVING...THE 500 MB RIDGE AXIS IS OVER THE WESTERN GREAT LAKES, WITH THE SFC RIDGE TO THE EAST IN THE MID-ATLANTIC STATES. THE MODELS ARE BEGINNING TO POOL SOME MOISTURE TO THE WEST, DURING THE OVERNIGHT. HOWEVER, THIS WOULD KEEP US DRY FOR THE DAY AND NIGHT. SO THE HOLIDAY LOOKS GOOD FOR TRAVEL. FRIDAY THROUGH MONDAY...FRIDAY, THE SYSTEM IS BEGINNING TO GET ITS ACT TOGETHER. THE GFS IS FASTER THAN THE ECMWF, WHICH SEEMS TO BE THE TREND THIS YEAR. SO WILL KEEP THE DAY DRY AND THE CHANCE OF RAIN WILL MOVE IN DURING THE NIGHT. SATURDAY, IT LOOKS LIKE THE 500 MB RIDGE IN THE ATLANTIC AND ONE IN THE PACIFIC, SETS UP TO SLOW DOWN THE 500 MB LOW OVER THE GREAT LAKES, AS THE SFC LOW MOVES ACROSS LOWER MICHIGAN. SO RAIN WILL CONTINUE. THIS IS ALSO A SETUP FOR THE 500 MB LOW TO CUTOFF, WHICH IS BEGINS TO DO OVERNIGHT. SUNDAY, DESPITE THE PLACEMENT OF THE 500 MB LOWS AND THE SFC LOWS ON THE GFS AND ECMWF, BOTH MODELS NOW AGREE THAT RAIN WILL STAY OVER MICHIGAN. THE PROBLEM WILL BE THE TEMPERATURE PROFILE. BASED ON THE 850 MB TEMPERATURES, THE GFS KEEPS THE REGION IN THE WARM AIR WHICH WILL BE ALL RAIN. THE ECMWF, ON THE OTHER HAND IS NOW HINTING AT SNOW MIXING IN THE SW COUNTIES FOR A TIME, BEFORE THE WARMER AIR MOVES IN FROM THE EAST. WILL HAVE TO WATCH THIS, BUT FOR NOW WILL CONTINUE THE RAIN SCENARIO. MONDAY, THE RAIN/SNOW DEBATE WILL CONTINUE INTO THE DAY. THEN IT LOOKS LIKE OVERNIGHT THAT THE PROFILE DEFINITELY CHANGES TO SNOW, AT LEAST FOR THE SOUTHERN COUNTIES AT THIS POINT. WILL PROBABLY GO WITH A MIX IN N LOWER AND RAIN IN E UPPER AS THE SFC LOW MOVES NORTH PULLING COLD AIR INTO S LOWER. JSL && .MARINE.../ISSUED AT 332 AM/ TODAY...EXPECTING WINDS TO INCREASE DURING THE DAY AS THE SFC LOW APPROACHES CENTRAL OHIO. THE GRADIENT TIGHTENS UP, BUT IT LOOKS LIKE THAT WINDS REMAIN BELOW SMALL CRAFT CRITERIA. WAVE WILL GENERALLY BUILD IN LAKE HURON AS WELL, BUT IT LOOKS AGAIN LIKE LESS THAN SMALL CRAFT. HOWEVER, IF THE SFC LOW MOVES A LITTLE FARTHER NORTH, THEN WE COULD SEE SMALL CRAFT CONDITIONS BY THE END OF THE AFTERNOON. TONIGHT...THE WINDS BEGIN TO BACK FROM SE TO NE AS THE SFC LOW CONTINUES EAST INTO PA. THIS BEGINS TO PLACE THE SFC RIDGE OVER THE BULK OF THE WESTERN GREAT LAKES, AND THUS A SLACK GRADIENT FOR THE WINDS NORTH OF STURGEON POINT. SOUTH OF THERE, WINDS AND WAVES WILL PROBABLY INCREASE/BUILD TO SMALL CRAFT CONDITIONS. WEDNESDAY...THE GRADIENT CONTINUES TO BE SLACK AROUND THE WESTERN GREAT LAKES SO THE WINDS WILL BE EXPECTED TO BE BELOW SMALL CRAFT. ALTHOUGH, IT COULD TAKE SOME TIME FOR THE WAVES TO SUBSIDE IN LAKE HURON, SO THERE COULD BE SMALL CRAFT WAVES FOR A PORTION OF THE DAY. WEDNESDAY NIGHT...AS THE SFC HIGH MOVES TOWARD THE EAST AND WE GET INTO THE RETURN FLOW, IT LOOKS LIKE THE SOUTHWEST WINDS WILL PICK UP, BUT WITH THE STABLE CONDITIONS EXPECTED FROM THE WARM AIR MOVING OVER THE REGION EXPECTING THAT THE WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA. JSL && .AVIATION.../ISSUED AT 713 AM/...VALID FOR 12Z TAFS LOW LEVEL MOISTURE UPSTREAM OF LAKE HURON HAS BEEN PRODUCING MVFR CIGS NEAR APN AND OSC. MOISTURE UPSTREAM OF LAKE HURON, BEFORE THE HIGH CLOUDS OBSCURED IT LOOKED TO BEGIN BREAKING UP. ALSO AS THE LOW PRESSURE SYSTEM MOVING OUT OF THE SOUTHERN PLAINS MOVES INTO THE OHIO VALLEY THIS AFTERNOON, MORE DRY AIR WILL BE ENTRAINED INTO THE REGION AND BREAK UP THE MVFR CLOUDS. SOUTHEAST WINDS WILL BE ON THE INCREASE AND THERE COULD BE SOME CROSSWIND CONDITIONS BY THE AFTERNOON AT APN. OTHERWISE, EXPECTING MOST LOW CLOUDS AND RAIN TO STAY SOUTH OF ALL THE TAF SITES DURING THE NEXT 24 HOURS. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Nov 22, 3:56 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EST TUE NOV 22 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 356 AM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE POSSIBLE FRIDAY AFTERNOON FOR THE NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JSL
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.